Aa
A
A
A
Close
Thyroid Disorders Community
26.2k Members
332168 tn?1201026915

Synthroid and Cytomel ?

Hello all, I haven't written in a while as I felt so poorly. I don't know what is wrong with me. I am taking my meds and I still feel bad. It's hard to put my finger on symptoms as they are so generalized. I can't concentrate, feel so sluggish I can barely get myself to work, my eyes are feeling foggy/blurry, can't sleep at night, etc. I called my Endo and he added Cytomel to be taken along with the Synthroid. I thought to be a bit strange but he is the Dr. My question is: Is this normal to taking cytomel and synthroid? I had a TT in Jan 08.  
Thank you
3 Responses
280485 tn?1249013844
I had a TT in Sept. and RAI in Nov.  During the time between the TT and RAI, I took only Cytomel and did fine on it.  Currently I take 137 of Levothyroxine and 25 mcg of Cytomel.  I was taking a half tablet in the morning and once in the early afternoon, but I couldn't manage to remember to take the afternoon dose in a timely fashion, and sometimes was kept up at night.  I asked my doctor about just upping the Levo and dropping the cytomel, but he seems to think that it's best I'm on both.  So I now take the entire dose in the morning and I find this works great for me.

If you are on a standard dosage of Synthroid and your body is not converting it correctly into t3, the cytomel, which is t3, may certainly help and it's worth a try.  Do take it early enough in the morning though, as it can and will keep you up at night.  I don't have any problems, unless I have too much or take it too late at night.  As I've said, I don't have any side effects from it (heart pounding, etc...), but a lot of people do.  I like taking it all in the morning.  Gives me just enough energy until the Levothyroxine kicks in.  I think it just takes my body longer to metabolize the levo or t4.  

I hope this gets you feeling better soon!  hugs!
280485 tn?1249013844
I did forget to mention that Cytomel, t3 is a very short acting drug.  I believe that it's not supposed to stay in your system for longer than 4 - 6 hours.  It's the t4, Synthroid, that needs to build up in your body and takes FOREVER to get the levels straightened out.  T3 will just make your energy level good now.  
Avatar universal
I was on Levothyroxine and was allergic to it.  I have a horrible tingling and cannot even run around my kitchen due to it.  I was taking Cytomel with it as well.  I am taking Synthroid .175 MCG now and still have that tingling/burning sensation.  I do not take Cytomel with it.  My Endo said nope, levels may be too high still.

Yes, you can take it with Synthroid or the other Levothyroxine.  It tricks your body into thinking you are on a higher dose of meds when actually you are not.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child